Alert archive / Texas / Freeze Warnings in 2020
Freeze Warning 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this freeze warning at Apr 14, 2020, 8:07 PM CDT for 4 counties in Texas. It took effect at Apr 15, 2020, 4:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2020, 8:07 PM CDT (01:07 UTC)
- In effect from
- Apr 15, 2020, 4:00 AM CDT
- Expired
- Apr 15, 2020, 9:42 AM CDT
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Presidio County, TX
The radar
The Midland/Odessa radar (KMAF), 238 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.1 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1507 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
424 WWUS74 KMAF 150107 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 807 PM CDT Tue Apr 14 2020 TXZ270-277-151500- /O.NEW.KMAF.FZ.W.0002.200415T0900Z-200415T1500Z/ Guadalupe Mountains Above 7000 Feet-Davis Mountains- Including the cities of Guadalupe Mountains NP and Fort Davis 807 PM CDT Tue Apr 14 2020 /707 PM MDT Tue Apr 14 2020/ ...FREEZE WARNING IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 10 AM CDT /9 AM MDT/ WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Guadalupe Mountains Above 7000 Feet, and Davis Mountains above 6000 feet including McDonald Observatory. * WHEN...From 4 AM CDT /3 AM MDT/ to 10 AM CDT /9 AM MDT/ Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/maf
2 follow-up statements
606 WWUS74 KMAF 150715 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 215 AM CDT Wed Apr 15 2020 TXZ270-277-151500- /O.CON.KMAF.FZ.W.0002.200415T0900Z-200415T1500Z/ Guadalupe Mountains Above 7000 Feet-Davis Mountains- Including the cities of Guadalupe Mountains NP and Fort Davis 215 AM CDT Wed Apr 15 2020 /115 AM MDT Wed Apr 15 2020/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Guadalupe Mountains Above 7000 Feet, and Davis Mountains above 6000 feet including McDonald Observatory. * WHEN...From 4 AM CDT /3 AM MDT/ to 10 AM CDT /9 AM MDT/ Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/maf
914 WWUS74 KMAF 151442 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 942 AM CDT Wed Apr 15 2020 TXZ270-277-151545- /O.CAN.KMAF.FZ.W.0002.000000T0000Z-200415T1500Z/ Guadalupe Mountains Above 7000 Feet-Davis Mountains- Including the cities of Guadalupe Mountains NP and Fort Davis 942 AM CDT Wed Apr 15 2020 /842 AM MDT Wed Apr 15 2020/ ...FREEZE WARNING IS CANCELLED... Temperatures have warmed above freezing in the warned area. $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze warning went out at Apr 14, 6:02 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Apr 14, 6:02 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 602 PM CDT Tue Apr 14 2020 .DISCUSSION... See 00Z Aviation Discussion below. && .AVIATION... VFR conditions will prevail next 24 hours in E-SE sfc flow, w/a few high clouds. && .PREV DISCUSSION... /issued 152 PM CDT Tue Apr 14 2020/ DISCUSSION... A broad upper trough extended from a low in NE Canada down across the Great Lakes southwestward to CA. This trough will be reinforced by another one moving down across MT and WY Thursday. At the same time a cut off low off the West Coast will move southward coming ashore CA early Friday before moving across AZ and NM Saturday. This low will pass across the Panhandle by Saturday evening. A weak ridge builds in behind it. Morning low clouds stretched almost to the higher elevations and have been slow to break up this afternoon. Temperatures have been unseasonably cold across the region after a reinforcing cold front moved through last night. As of midday temperatures were only in the 40s... normal temperatures for the Permian Basin in mid April should be in the upper 70s. An easterly surface wind should come back to the south Wednesday bringing a return to warmer temps in the 60s and 70s. Another cold front coming down thursday night/Friday morning will result in a brief cool down but warmer temps return Saturday with highs into the 80s. Currently have no rain in the forecast for the coming week but will have to watch the track of the cut off low on Sunday. At this time it only looks to be a wind producer. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 34 67 46 80 / 0 0 0 0 Carlsbad 37 72 43 85 / 0 0 0 0 Dryden 42 72 50 83 / 0 0 0 0 Fort Stockton 40 73 49 86 / 0 0 0 0 Guadalupe Pass 34 66 48 77 / 0 0 0 0 Hobbs 34 67 43 80 / 0 10 0 0 Marfa 33 73 37 81 / 0 0 0 0 Midland Intl Airport 36 68 47 81 / 0 0 0 0 Odessa 36 69 47 82 / 0 0 0 0 Wink 37 72 46 86 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 44/12/44
Hazardous weather outlook, Apr 14, 2:47 PM CDT, 5 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 247 PM CDT Tue Apr 14 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-152000- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 247 PM CDT Tue Apr 14 2020 /147 PM MDT Tue Apr 14 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Another light freeze is possible tonight across the far northern Permian Basin and Lea County. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.